Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 15, 2005, 8:18 PM MDT for Quay County, San Miguel County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2005, 8:18 PM MDT (02:18 UTC)
- Expired
- Apr 15, 2005, 9:03 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
Counties Quay County, NM, San Miguel County, NM
The radar
The Cannon AFB radar (KFDX), 72 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 2.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2133 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 160218
SVRABQ
NMC037-047-160300-
/O.NEW.KABQ.SV.W.0003.050416T0218Z-050416T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
818 PM MDT FRI APR 15 2005
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
SOUTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 900 PM MDT
* AT 812 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF TUCUMCARI
TO 16 MILES WEST OF TUCUMCARI...AND MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TUCUMCARI AROUND 835 PM MDT...
SAN JON AROUND 900 PM MDT...
SEVERE STORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. MOVE INDOORS AND
AVOID WINDOWS.
LAT...LON 3542 10371 3542 10363 3540 10362 3539 10355
3523 10318 3523 10315 3493 10350 3494 10357
3522 10409 3548 10377
$$3 follow-up statements
000
WWUS55 KABQ 160233 RRA
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT FRI APR 15 2005
NMC037-047-160300-
/O.CON.KABQ.SV.W.0003.000000T0000Z-050416T0300Z/
QUAY-SAN MIGUEL-
830 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAN
MIGUEL AND CENTRAL QUAY COUNTIES UNTIL 900 PM MDT...
AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST OF TUCUMCARI
TO 11 MILES NORTHEAST OF TUCUMCARI...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TUCUMCARI AROUND 840 PM MDT...
SAN JON AROUND 900 PM MDT...
LAT...LON 3542 10371 3542 10363 3540 10362 3539 10355
3523 10318 3523 10315 3493 10350 3494 10357
3522 10409 3548 10377
$$
KJ000
WWUS55 KABQ 160233
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
832 PM MDT FRI APR 15 2005
NMC037-047-160300-
/O.CON.KABQ.SV.W.0003.000000T0000Z-050416T0300Z/
QUAY-SAN MIGUEL-
832 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN SAN
MIGUEL AND CENTRAL QUAY COUNTIES UNTIL 900 PM MDT...
AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 12 MILES NORTHWEST OF TUCUMCARI
TO 11 MILES NORTHEAST OF TUCUMCARI...MOVING SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
TUCUMCARI AROUND 840 PM MDT...
SAN JON AROUND 900 PM MDT...
LAT...LON 3542 10371 3542 10363 3540 10362 3539 10355
3523 10318 3523 10315 3493 10350 3494 10357
3522 10409 3548 10377
$$
KJ000
WWUS55 KABQ 160303
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
901 PM MDT FRI APR 15 2005
NMC037-047-160311-
/O.EXP.KABQ.SV.W.0003.000000T0000Z-050416T0300Z/
QUAY-SAN MIGUEL-
901 PM MDT FRI APR 15 2005
...SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHEASTERN SAN
MIGUEL AND CENTRAL QUAY COUNTIES AT 900 PM MDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM LINE HAS WEAKENED AND WAS NO LONGER SEVERE...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS
AND GUSTY WINDS BETWEEN 35 AND 50 MPH ARE STILL LIKELY FROM THIS
LINE OF THUNDERSTORMS.
LAT...LON 3542 10371 3542 10363 3540 10362 3539 10355
3523 10318 3523 10315 3493 10350 3494 10357
3522 10409 3548 10377
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:00 PM MDT, 6 hours 18 minutes earlier.
Area forecast discussion, Apr 15, 2:00 PM MDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 200 PM MDT FRI APR 15 2005 .DISCUSSION...MAIN CONCERN IN THE SHORT TERM CONTINUES TO BE EXTENT OF CONVECTION THROUGH SUNDAY. LONG RANGE CHALLENGE WILL BE TRACK AND TIMING OF CLOSED LOW TO OUR NW NEXT WEEK. SHOWERS AND THUNDERSTORMS ALREADY FIRING THIS PM OVER PRIMARILY THE CENTRAL MOUNTAINS AND THEIR E SLOPES. A STUBBORN LITTLE LINE OF STORMS HAS FINALLY MOVED E OF CURRY COUNTY...THE TAIL END OF LAST NIGHTS CONVECTION. ANOTHER ACTIVE NIGHT LIKELY OVER THE E AND ESPECIALLY THE NE AS A COLD FRONT MEANDERS NEAR THE NE CORNER OF THE STATE. THIS SHOULD HELP FOCUS CONVECTION IN THIS AREA OVERNIGHT. ENOUGH MOISTURE AND INSTABILITY OVER THE REMAINDER OF THE E FOR ISOLATED TO SCATTERED SHOWERS AND STORMS. ISOLATED ACTIVITY W OF THE CNTRL MOUNTAIN CHAIN WILL BE A MIX OF WET AND DRY STORMS...LOCATED BETWEEN THE RIO GRANDE VALLEY AND THE CONTINENTAL DIVIDE. ANOTHER GAP WIND TONIGHT INTO THE RIO GRANDE VALLEY AND SHOULD BE STRONGER THAN LAST NIGHT...WITH SIGNIFICANT CONVECTION FIRING OVER THE E MOUNTAINS NOW. WEAK RIDGING THAT IS DEVELOPING TODAY OVER WRN NM WILL LINGER OVER THE STATE INTO SAT. THIS MAY CAP CONVECTION A BIT DURING THE DAY WITH THE CNTRL MOUNTAIN CHAIN THE MOST FAVORED AREA...AND WILL GO WITH SCATTERED ACTIVITY THERE. JUST ISOLATED ELSEWHERE...INCLUDING THE W WHERE MORE LOW LEVEL MOISTURE MAY EXIST...AT LEAST E OF THE DIVIDE. AN UPPER LEVEL DISTURBANCE JUST OFF THE SRN CA COAST WILL CROSS NM SAT NIGHT INTO SUN AND COULD ENHANCE ACTIVITY...ESPECIALLY OVER THE E...WHERE DEEPEST MOISTURE WILL REMAIN. NEXT UPSTREAM STORM WILL DROP INTO UTAH BY WED AS IT DEVELOPS INTO A CLOSED LOW...THEN MOVE E OR NE LATER NEXT WEEK. INCREASING SW FLOW SHOULD DRY THINGS OUT ENOUGH MON AND TUE TO KEEP PRECIP OUT OF THE AREA. MODELS ALSO IN DECENT AGREEMENT NOW WITH TRACK OF THIS STORM GOING N OF NM...WITH MOSTLY A WIND PRODUCER FOR US CENTERED ON THE MIDDLE OF NEXT WEEK. THUS WILL TRIM OUR PRECIP NWD ON WED AND WED NIGHT...BUT NOT REMOVE IT ENTIRELY YET. DID ADD A FEW SHOWERS IN THE NW MOUNTAINS ON THU BASED ON A LITTLE WRAP AROUND MOISTURE POSSIBLE. DRY FRIDAY AS ANOTHER STORM DEVELOPS OVER THE GREAT BASIN FOR A POSSIBLE IMPACT ON NM NEXT WEEKEND. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 41 77 42 75 / 0 10 10 0 GALLUP.......................... 31 74 34 72 / 0 10 10 0 GRANTS.......................... 35 74 36 72 / 10 20 20 10 GLENWOOD........................ 44 83 44 81 / 0 10 0 0 CHAMA........................... 28 64 29 64 / 10 30 20 20 LOS ALAMOS...................... 40 66 38 67 / 10 30 20 20 RED RIVER....................... 28 57 28 56 / 20 30 30 30 TAOS............................ 35 66 35 66 / 20 30 30 20 SANTA FE........................ 40 67 39 68 / 20 20 30 30 SANTA FE AIRPORT................ 42 70 41 70 / 20 20 30 30 ESPANOLA........................ 40 73 40 73 / 10 20 20 20 ALBUQUERQUE HEIGHTS............. 51 74 50 74 / 10 20 30 30 ALBUQUERQUE VALLEY.............. 47 75 48 75 / 10 20 30 30 ALBUQUERQUE FOOTHILLS........... 48 72 48 72 / 10 20 30 30 ALBUQUERQUE WEST MESA........... 49 74 49 75 / 10 20 30 20 SOCORRO......................... 47 78 49 79 / 10 20 10 10 SANDIA PARK/CEDAR CREST......... 42 66 42 67 / 20 30 30 30 MORIARTY/ESTANCIA............... 35 69 36 70 / 20 30 40 30 CARRIZOZO....................... 46 74 47 76 / 20 20 20 10 RUIDOSO......................... 42 66 44 68 / 20 30 30 20 RATON........................... 38 65 38 68 / 50 20 40 30 LAS VEGAS....................... 37 64 39 67 / 40 30 40 30 ROY............................. 41 67 42 69 / 50 20 40 30 CLAYTON......................... 45 68 47 71 / 50 20 40 30 SANTA ROSA...................... 44 74 45 76 / 30 20 40 30 TUCUMCARI....................... 50 73 49 75 / 40 20 40 30 FORT SUMNER..................... 47 75 49 77 / 30 20 30 20 CLOVIS.......................... 48 72 49 74 / 30 10 30 20 PORTALES........................ 47 74 49 75 / 20 10 30 20 ROSWELL......................... 50 76 51 78 / 20 10 30 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Apr 15, 6:00 AM MDT, 14 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT FRI APR 15 2005 NMZ001>021-026-161200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 553 AM MDT FRI APR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. THUNDERSTORMS WILL BE MOST CONCENTRATED OVER AND NEAR THE NORTH CENTRAL MOUNTAINS THE ADJACENT NORTHEAST HIGHLANDS AND CENTRAL PLAINS AS WELL AS THE NORTHEAST PLAINS. GUSTY DRY MICROBURST ARE POSSIBLE ACROSS THE WESTERN AREAS. .DAYS TWO THROUGH SEVEN... GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS ONCE AGAIN SATURDAY AND SUNDAY WITH THE CENTRAL MOUNTAINS...ADJACENT HIGHLANDS AND EASTERN PLAINS HAVING THE BEST CHANCES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Special weather statement, Apr 15, 4:46 PM MDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 446 PM MDT FRI APR 15 2005 NMZ005-011-152330- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-NORTHEAST HIGHLANDS- ...STRONG THUNDERSTORM NEAR SAPELLO OR 12 MILES NORTH OF LAS VEGAS.. AT 440 PM MDT...LAW ENFORCEMENT REPORTED A STRONG THUNDERSTORM OVER SAPELLO. THE STORM WAS PRODUCING SMALL HAIL UP TO 1/2 INCH IN DIAMETER AND IS CAPABLE OF PRODUCING WINDS UP TO 50 MPH. MOVEMENT WAS SOUTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE GOLONDRINAS AND MANUELITAS...AS WELL AS AREAS ALONG INTERSTATE 25 NEAR WATROUS BETWEEN MILE POSTS 356 AND 364. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM WAS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. KJ/MAF
Special weather statement, Apr 15, 6:15 PM MDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 615 PM MDT FRI APR 15 2005 NMZ005>007-012-013-160115- CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY- ...STRONG THUNDERSTORMS AFFECTING MUCH OF NORTHEAST NEW MEXICO... AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED NUMEROUS STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER...ACROSS EASTERN SAN MIGUEL...EASTERN MORA...SOUTHEAST COLFAX...HARDING...UNION AND NORTHERN QUAY COUNTIES. THE STORMS WERE MOVING EAST NORTHEAST AT 10 TO 15 MPH. THE STRONGEST STORMS WERE LOCATED ABOUT 9 MILES NORTH OF CONCHAS....AND NEAR NARA VISA. LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ABBOTT...BELL RANCH...BUEYEROS...CAPULIN...CHICOSA LAKE STATE PARK AND FARLEY. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS STORMS MOVE THROUGH THEIR AREA. PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 3:09 PM MDT | Tornado Warning | ABQ | Bernalillo, Valencia | 36 min |
| Apr 16, 3:35 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo | 40 min |
| Apr 16, 3:57 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 63 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.